Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 7, NWS Charleston, SC

March 27, 2011Beaufort County, Colleton County, Jasper County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Mar 27, 2011, 1:29 PM EDT for Beaufort County, Colleton County, Jasper County, South Carolina. It was in force for 45 min. 11 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 27, 2011, 1:29 PM EDT (17:29 UTC)
Expired
Mar 27, 2011, 2:14 PM EDT
In force
45 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Beaufort County, SC, Colleton County, SC, Jasper County, SC

The radar

The Charleston,SC radar (KCLX), 55 km from the middle of the area, began a volume at 17:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 27, 1:40 PM EDTHAIL 1.75Beaufort, SCPUBLIC REPORTED GOLF BALL SIZE HAIL IN SHELL POINT AREA.
Mar 27, 1:42 PM EDTHAIL 1.752 W Beaufort, SC
Mar 27, 1:44 PM EDTHAIL 1.75Port Royal, SCPUBLIC REPORTED GOLF BALL SIZE HAIL IN PORT ROYAL.
Mar 27, 1:45 PM EDTHAIL 0.75Beaufort, SCSPOTTER REPORTED PENNY SIZE HAIL IN DOWNTOWN BEAUFORT.
Mar 27, 1:45 PM EDTHAIL 1Beaufort, SCQUARTER SIZE HAIL ON COUNCIL ROCK RD.
Mar 27, 1:45 PM EDTHAIL 1.753 E Port Royal, SCGOLF BALL SIZE HAIL FELL FOR 15 MINUTES BETWEEN 145 PM AND 200 PM. HAIL COVERED THE GROUND.
Mar 27, 1:46 PM EDTHAIL 1.25Beaufort, SCPUBLIC REPORTED HALF DOLLAR SIZE HAIL IN BEAUFORT ON HWY 170.
Mar 27, 1:49 PM EDTHAIL 1Port Royal, SCPUBLIC REPORTED QUARTER SIZE HAIL IN PORT ROYAL.
Mar 27, 1:50 PM EDTHAIL 1.752 Ene Parris Island, SCDIME TO NICKEL SIZE AND A FEW GOLF BALL SIZE HAIL REPORTED AT THE SOUTH CAROLINA NATIONAL GOLF CLUB.
Mar 27, 1:55 PM EDTHAIL 2.5Port Royal, SCPUBLIC REPORT OF QUARTER TO TENNIS BALL SIZE HAIL IN PORT ROYAL.
Mar 27, 2:05 PM EDTHAIL 1.25Beaufort, SCHALF DOLLAR SIZE HAIL BROKE CAR WINDOW ON SHELL POINT RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 11 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 27, 9:55 AM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 5.5 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2011-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 13 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2011-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 178 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
13 J/kg
Mixed-layer CIN
-277 J/kg
Mixed-layer LCL
1146 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
178 m²/s²
0-3 km storm-relative helicity
290 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

484 
WUUS52 KCHS 271729
SVRCHS
SCC013-029-053-271830-
/O.NEW.KCHS.SV.W.0007.110327T1729Z-110327T1830Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
129 PM EDT SUN MAR 27 2011

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BEAUFORT COUNTY IN SOUTHEAST SOUTH CAROLINA...
  SOUTHEASTERN COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA...
  EXTREME EAST CENTRAL JASPER COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 230 PM EDT

* AT 127 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM...8 MILES WEST OF CLARENDON...MOVING EAST AT 35
  MPH.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DAMAGING WINDS IN EXCESS OF 60 MPH...
  PING PONG SIZE HAIL...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  CLARENDON...LEMON ISLAND...BEAUFORT MARINE CORPS AIR STATION...
  BEAUFORT...DALE...LADYS ISLAND...BENNETTS POINT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.

&&

LAT...LON 3247 8033 3250 8035 3246 8040 3250 8044
      3249 8050 3241 8042 3233 8045 3236 8076
      3240 8079 3236 8078 3236 8085 3260 8085
      3267 8042 3262 8039 3255 8041 3249 8033
      3252 8035 3250 8028
TIME...MOT...LOC 1729Z 273DEG 32KT 3248 8090

$$
2 follow-up statements
054 
WWUS52 KCHS 271746
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
146 PM EDT SUN MAR 27 2011

SCC053-271755-
/O.CAN.KCHS.SV.W.0007.000000T0000Z-110327T1830Z/
JASPER SC-
146 PM EDT SUN MAR 27 2011

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME EAST CENTRAL JASPER
COUNTY HAS BEEN CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM EDT SUNDAY
AFTERNOON FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

LAT...LON 3247 8032 3249 8035 3246 8040 3250 8044
      3250 8052 3241 8042 3233 8047 3236 8076
      3240 8079 3236 8078 3237 8084 3254 8074
      3255 8041 3252 8034 3249 8035 3249 8033
      3252 8034 3250 8029 3249 8029
TIME...MOT...LOC 1745Z 273DEG 32KT 3247 8073

$$

SCC013-029-271830-
/O.CON.KCHS.SV.W.0007.000000T0000Z-110327T1830Z/
COLLETON SC-BEAUFORT SC-
146 PM EDT SUN MAR 27 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR CENTRAL BEAUFORT AND EXTREME SOUTHEASTERN COLLETON COUNTIES...

AT 140 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING
HAIL UP TO GOLF BALL SIZE.  THIS STORM WAS LOCATED NEAR LAUREL BAY...
OR ABOUT 7 MILES NORTHWEST OF BEAUFORT...MOVING EAST AT 35 MPH.

AT 142 PM EDT...THE PUBLIC REPORTED GOLF BALL SIZE HAIL 2 MILES WEST 
OF BEAUFORT.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
BEAUFORT...BEAUFORT MARINE CORPS AIR STATION...EDISTO BEACH...LADYS
ISLAND...LEMON ISLAND AND PORT ROYAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM EDT SUNDAY
AFTERNOON FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

&&

LAT...LON 3247 8032 3249 8035 3246 8040 3250 8044
      3250 8052 3241 8042 3233 8047 3236 8076
      3240 8079 3236 8078 3237 8084 3254 8074
      3255 8041 3252 8034 3249 8035 3249 8033
      3252 8034 3250 8029 3249 8029
TIME...MOT...LOC 1745Z 273DEG 32KT 3247 8073

$$
026 
WWUS52 KCHS 271814 RRA
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
214 PM EDT SUN MAR 27 2011

SCC013-029-271823-
/O.CAN.KCHS.SV.W.0007.000000T0000Z-110327T1830Z/
COLLETON SC-BEAUFORT SC-
214 PM EDT SUN MAR 27 2011

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BEAUFORT AND EXTREME
SOUTHEASTERN COLLETON COUNTIES HAS BEEN CANCELLED...

AT 211 PM EDT...RADAR INDICATED THAT THE SEVERE THUNDERSTORM THAT
PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED AREA...THUS THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELED.

HAIL UP TO TENNIS BALL SIZE IN DIAMETER WAS REPORTED WITH THIS STORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM EDT SUNDAY
AFTERNOON FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

LAT...LON 3247 8032 3249 8035 3246 8040 3250 8044
      3250 8052 3241 8042 3233 8047 3236 8076
      3240 8079 3236 8078 3237 8084 3254 8074
      3255 8041 3252 8034 3249 8035 3249 8033
      3252 8034 3250 8029 3249 8029
TIME...MOT...LOC 1813Z 273DEG 32KT 3246 8044

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 11:36 AM EDT, 1 hour 53 minutes earlier.

Area forecast discussion, Mar 27, 11:36 AM EDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
1136 AM EDT SUN MAR 27 2011

.SYNOPSIS...
A SERIES OF WEAK LOW PRESSURE SYSTEMS WILL MOVE EAST ALONG A
LINGERING FRONT TODAY. THE FRONT IS EXPECTED TO PUSH SOUTH
TONIGHT...AS COLDER HIGH PRESSURE BUILDS TO THE NORTH. HIGH
PRESSURE WILL REMAIN NORTH OF THE AREA EARLY NEXT WEEK...BEFORE
ANOTHER SERIES OF LOW PRESSURE SYSTEMS IMPACT THE REGION DURING THE
MID TO LATE WEEK TIME FRAME. HIGH PRESSURE IS THEN EXPECTED TO
BUILD BACK INTO THE AREA NEXT WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A COLD FRONT STRETCHES FROM CENTRAL GEORGIA EASTWARD THROUGH
SOUTHERN SOUTH CAROLINA THIS MORNING. THE REMNANTS OF A MESOSCALE
CONVECTIVE COMPLEX CONTINUE TO TRACK INTO THE NORTHERN SOUTH
CAROLINA ZONES THIS HOUR...WHILE STRONGER CONVECTION TO THE WEST
IS RAPIDLY TRACKING ALONG THE LINGERING FRONT. A SEVERE THUNDERSTORM
WATCH HAS BEEN ISSUED FOR THE ENTIRE FORECAST AREA THROUGH THE
AFTERNOON...AS THE ENVIRONMENT REMAINS CONDUCIVE FOR STRONG TO
SEVERE CONVECTION TODAY.

THE MAIN FOCUS FOR DEVELOPMENT WILL BE THE AFOREMENTIONED
BOUNDARY...WHICH WILL GRADUALLY SLIP SOUTHWARD LATER TODAY AND
INTO TONIGHT. SOUTH OF THE DESCENDING FRONT...CONDITIONS WILL WARM
INTO THE UPPER 70S TO LOWER 80S...WITH DEWPOINTS POTENTIALLY STAYING
IN MID TO UPPER 60S. DECENT INSTABILITY ACROSS SOUTHEAST
GEORGIA...COMBINED WITH DEEP LAYERED SHEAR...SUGGEST ORGANIZED
STRONG THUNDERSTORM DEVELOPMENT IS POSSIBLE. NUMEROUS MESOSCALE
BOUNDARIES AND THE SEABREEZE COULD INTERACT WITH THE SYNOPTIC
SCALE FRONT TO PROVIDE ADDITIONAL CONVERGENCE AND FOCI FOR
CONVECTIVE DEVELOPMENT. AT THIS POINT...THE MAIN HAZARDS WILL BE
DAMAGING WINDS AND LARGE HAIL. A UNIDIRECTIONAL WIND PROFILE WOULD
SUGGEST A LOWER CHANCE OF TORNADOES...HOWEVER CANNOT RULE OUT AN
ISOLATED TORNADO IF SEVERE THUNDERSTORMS PERSISTENTLY TRACK ALONG
BOUNDARIES.

WILL NEED TO CLOSELY MONITOR THE PLACEMENT AND MOVEMENT OF THE
FRONT THROUGH THE AFTERNOON HOURS...AS MUCH OF THE SENSIBLE
WEATHER IMPACTS WILL BE HIGHLY DEPENDENT ON THIS FEATURE. EXPECT A
SIGNIFICANT TEMPERATURE GRADIENT ON EITHER SIDE OF THE
FRONT...WITH INLAND SOUTH CAROLINA ZONES STRUGGLING TO GET OUT OF
THE 60 DEGREE RANGE THIS AFTERNOON AND FAR SOUTHEAST GEORGIA
COUNTIES RISING TO NEAR 80 DEGREES. IN ADDITION...CLOUD COVER
TRENDS WILL ALSO NEED TO BE MONITORED...AS THICKENING SKY COVER
COULD SLOW WARMING AND DESTABILIZATION.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/...
THE WEDGE FRONT WILL SAG SOUTH TONIGHT...WITH THE NAM MOST
AGGRESSIVE AND COLDEST IN ITS WAKE. CONVECTION MAY STILL BE
ROBUST IN THE EARLY EVENING IN PARTS OF SE GEORGIA...THEN LIGHTER
SCATTERED RAINS ARE POSSIBLE LATE. SHALLOW COLD AIR ADVECTION
LOOKS IMPRESSIVE AND VERY LITTLE CHANGE TO PREVIOUS TEMPERATURE
TRENDS AND NUMBERS.

MODEL SOLUTIONS ARE IN LESS THAN DESIRABLE AGREEMENT THROUGH THE
SHORT TERM PERIODS THIS MORNING...LEADING TO LOWER THAN NORMAL
FORECAST CONFIDENCE. A STRONG HIGH PRESSURE WEDGE IS EXPECTED TO
REMAIN OVER THE REGION MONDAY AND MONDAY NIGHT AS HIGH PRESSURE
BUILDS NORTH OF THE AREA. WILL NEED TO KEEP CHANCE POPS GOING ACROSS
THE FORECAST AREA THROUGH THE DAY MONDAY AS DEEP MOISTURE WILL BE
SLOW TO MOVE OUT OF THE REGION DESPITE THE DEVELOPING WEDGE OF HIGH
PRESSURE IN THE LEE OF THE APPALACHIANS. EXPECT HIGHEST RAIN
PROBABILITIES MONDAY MORNING...WITH DIMINISHING RAIN CHANCES DURING
THE AFTERNOON. SHOULD SEE RAIN FREE CONDITIONS MONDAY NIGHT AS THE
DEEPEST MOISTURE AND BEST FORCING SHIFT OFFSHORE.

THE HIGH PRESSURE WEDGE SHOULD SLOWLY BREAK DOWN/ERODE ON
TUESDAY...WITH A STORM SYSTEM THEN APPROACHING FROM THE WEST TUESDAY
NIGHT AND WEDNESDAY. WILL KEEP THE FORECAST RAIN FREE ON
TUESDAY...THEN CARRY CHANCE POPS TUESDAY NIGHT AND WEDNESDAY AS DEEP
MOISTURE AND STRONGER FORCING FOR ASCENT OVERSPREAD THE AREA ONCE
AGAIN.

AS FOR TEMPERATURES...EXPECT QUITE A RANGE IN TEMPERATURES ACROSS
THE AREA ON MONDAY WITH HIGHS RANGING FROM AROUND 50 TO THE LOWER
50S ACROSS NORTHERN ZONES...TO THE UPPER 60S TO AROUND 70 ALONG THE
ALTAMAHA. LOWS MONDAY NIGHT WILL BOTTOM OUT AROUND 40 TO THE LOWER
40S INLAND...AND IN THE LOWER TO MIDDLE 40S CLOSER TO THE COAST.
HIGHS TUESDAY WILL BE QUITE TRICKY TO PIN DOWN AND WILL BE HIGHLY
DEPENDENT ON HOW QUICKLY THE WEDGE OF HIGH PRESSURE IS ABLE TO BREAK
DOWN. FOR NOW WILL KEEP HIGHS GENERALLY IN THE UPPER 60S AREA WIDE.
LOWS TUESDAY NIGHT SHOULD BOTTOM OUT IN THE 40S MOST LOCALES...WITH
HIGHS WEDNESDAY REBOUNDING INTO THE LOWER AND MIDDLE 70S.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/...
QUITE A BIT OF UNCERTAINTY CONTINUES TO PLAGUE THE EXTENDED FORECAST
DUE TO LARGE MODEL INCONSISTENCIES. OVERALL...EXPECT AN UNSETTLED
PATTERN WEDNESDAY NIGHT THROUGH FRIDAY AS A SERIES OF LOW PRESSURE
SYSTEMS IMPACT THE LOCAL AREA...AND WILL CARRY CHANCE POPS AREA
WIDE. WILL KEEP THE FORECAST OPTIMISTIC AT THIS POINT OVER THE
UPCOMING WEEKEND...MAINTAINING RAIN FREE CONDITIONS AS HIGH
PRESSURE BUILDS BACK INTO THE REGION. TEMPERATURES ARE GENERALLY
EXPECTED TO MEANDER WITHIN A FEW DEGREES EITHER SIDE OF CLIMO
THROUGHOUT THE EXTENDED PERIODS.

&&

.AVIATION /15Z SUNDAY THROUGH THURSDAY/...
HIGH RESOLUTION MODEL DATA SHOWS CEILINGS SHOULD BE DECREASING TO
LOW END MVFR AT KCHS AS THE DAY PROGRESSES...WITH INCREASING
POTENTIAL FOR CONVECTIVE RAINS. AT KSAV...DETERIORATING CONDITIONS
LATER TODAY SHOULD BE DIRECTLY DRIVEN BY CONVECTION...PRIOR TO ANY
BACKDOOR FRONTAL PASSAGE LATE DAY.

BOTH TERMINALS WILL SEE MORE CONVECTION TODAY...YET TIMING REMAINS
A BIT QUESTIONABLE. THE BEST CHANCE FOR SIGNIFICANT CONVECTION
WITH SOME SEVERE POTENTIAL WILL BE AT KSAV LATER TODAY...BUT HAIL
AND WIND RISK AT KCHS CANNOT BE RULED OUT.

TONIGHT...IFR/LIFR CIGS WILL EXPAND OVER THE COASTAL CORRIDOR WITH
VSBYS PROBABLY MVFR RANGES.

EXTENDED AVIATION OUTLOOK...MVFR/IFR CONDITIONS ARE LIKELY THROUGH
MUCH OF THE WEEK. IFR CONDITIONS ARE LIKELY MONDAY AND MONDAY
NIGHT...FOLLOWED BY MVFR AND PERIODIC IFR CONDITIONS TUESDAY THROUGH
THURSDAY NIGHT. SHOULD SEE VFR CONDITIONS RETURN ON FRIDAY.

&&

.MARINE...
A LINGERING FRONT WILL BISECT THE SOUTH CAROLINA WATERS
TODAY...WITH WINDS HEAVILY DEPENDENT ON THE LOCATION AND
PROGRESSION OF THIS FEATURE. WINDS WILL SHIFT NORTH TO NORTHEAST
OFF CHARLESTON COUNTY FIRST...WHILE SOUTHWEST FLOW IS MORE
PERSISTENT CLOSER TO THE SAVANNAH RIVER ENTRANCE. SOUTHWEST TO
WEST WINDS SHOULD PERSIST ALL DAY TO THE SOUTH OF SAVANNAH...AROUND
GRAYS REEF. THE COLD FRONT COULD SUPPORT SOME SMALL CRAFT ADVISORY
CONDITIONS ALONG THE SOUTH CAROLINA COAST TONIGHT IF A FEW OF THE
MODEL PINCHING TRENDS ARE CORRECT. CONFIDENCE REMAINS LOW DUE TO
FAIRLY SIGNIFICANT MODEL DISCREPANCIES. NORTHEAST WINDS SHOULD REACH
THE ALTAMAHA RIVER REGION AFTER MIDNIGHT TONIGHT...WITH LATE NIGHT
SURGES TO AT LEAST 15 KT. ELSEWHERE TONIGHT...CLOSE TO 20 KT IS
LIKELY WITH SEAS BUILDING TO 3 TO 5 FT...HIGHER WELL OFFSHORE.

HIGH PRESSURE WILL BUILD NORTH OF THE WATERS MONDAY THROUGH
TUESDAY...BEFORE A SERIES OF LOW PRESSURE SYSTEMS TRACK THROUGH THE
AREA WEDNESDAY AND THURSDAY. HIGH PRESSURE IS THEN EXPECTED TO BUILD
BACK INTO THE REGION FOR FRIDAY. PERSISTENT NORTHEAST FLOW WILL
LIKELY RESULT IN SEAS REACHING SMALL CRAFT THRESHOLDS ACROSS THE
OUTER GEORGIA WATERS MONDAY AND CONTINUING THROUGH TUESDAY NIGHT.
ACROSS THE NEARSHORE WATERS...SEAS MAY BRIEFLY APPROACH ADVISORY
LEVELS MONDAY NIGHT AND TUESDAY. WINDS AND SEAS ARE THEN EXPECTED TO
REMAIN BELOW SMALL CRAFT LEVELS WEDNESDAY THROUGH FRIDAY FOR ALL
WATERS.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Mar 27, 10:32 AM EDT, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
1032 AM EDT SUN MAR 27 2011

AMZ374-281445-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
1032 AM EDT SUN MAR 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

SEVERE WEATHER...THUNDERSTORMS ARE EXPECTED TO MOVE EAST ALONG
AND TO THE SOUTH OF A COLD FRONT. A FEW OF THE STORMS COULD BECOME
SEVERE THROUGH LATE AFTERNOON. THE MAIN HAZARDS EXPECTED WITH THE
STORMS ARE LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY.

AMZ330-350-352-354-GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-
047>052-281445-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-JENKINS-SCREVEN-CANDLER-BULLOCH-
EFFINGHAM-TATTNALL-EVANS-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-
COASTAL CHATHAM-LONG-INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-
COASTAL MCINTOSH-ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-
INLAND BERKELEY-INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-
COASTAL JASPER-TIDAL BERKELEY-
1032 AM EDT SUN MAR 27 2011

...SEVERE THUNDERSTORM WATCH 68 IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY.

In the hours before

Special weather statement, Mar 27, 11:47 AM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1147 AM EDT SUN MAR 27 2011

GAZ088-271630-
SCREVEN-
1147 AM EDT SUN MAR 27 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN COUNTY
THROUGH 1230 PM EDT...

AT 1144 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...10 MILES NORTHWEST OF WOODCLIFF...MOVING EAST
AT 50 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALTMAN...HILLTONIA...MILLHAVEN...SYLVANIA AND WOODCLIFF...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN
PRODUCE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES
SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY IF SEVERE
WEATHER IS OBSERVED OR A WARNING IS ISSUED.

&&

LAT...LON 3291 8176 3304 8156 3304 8153 3300 8149
      3296 8150 3295 8151 3289 8147 3288 8148
      3284 8145 3283 8142 3278 8143 3272 8141
      3270 8142 3266 8140 3272 8185
TIME...MOT...LOC 1547Z 274DEG 42KT 3286 8182
Special weather statement, Mar 27, 12:52 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1252 PM EDT SUN MAR 27 2011

GAZ101-SCZ047-051-271745-
COASTAL JASPER-EFFINGHAM-INLAND JASPER-
1252 PM EDT SUN MAR 27 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM AND JASPER
COUNTIES THROUGH 145 PM EDT...

AT 1251 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR TUCKASEE KING...MOVING EAST AT 50 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CLYO...COOSAWHATCHIE...GILLISONVILLE...GRAHAMVILLE...OLD HOUSE...
PINELAND...RIDGELAND...ROBERTVILLE...SWITZERLAND...TARBORO AND
TILLMAN...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN
PRODUCE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES
SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY IF SEVERE
WEATHER IS OBSERVED OR A WARNING IS ISSUED.

&&

LAT...LON 3260 8139 3258 8137 3258 8135 3257 8133
      3257 8130 3255 8128 3261 8120 3262 8093
      3241 8088 3243 8137
TIME...MOT...LOC 1653Z 266DEG 44KT 3253 8126
Local storm report, Mar 27, 1:22 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
122 PM EDT SUN MAR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0121 PM     HAIL             RIDGELAND               32.48N  80.98W
03/27/2011  M1.00 INCH       JASPER             SC   PUBLIC

            PUBLIC REPORTS QUARTER SIZE HAIL IN RIDGELAND.

&&

EVENT NUMBER CHS1100171

JRL
Local storm report, Mar 27, 1:23 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
123 PM EDT SUN MAR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0122 PM     HAIL             RIDGELAND               32.48N  80.98W
03/27/2011  M1.75 INCH       JASPER             SC   PUBLIC

            PUBLIC REPORTED GOLF BALL SIZE HAIL IN RIDGELAND.

&&

EVENT NUMBER CHS1100172

JRL
Special weather statement, Mar 27, 1:28 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
128 PM EDT SUN MAR 27 2011

GAZ088-100-101-271800-
BULLOCH-EFFINGHAM-SCREVEN-
128 PM EDT SUN MAR 27 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM...BULLOCH
AND SCREVEN COUNTIES THROUGH 200 PM EDT...

AT 127 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR OLIVER...MOVING EAST AT 35 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
EGYPT...KILDARE...OLIVER AND SHAWNEE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
PENNY SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN
PRODUCE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES
SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY IF SEVERE
WEATHER IS OBSERVED OR A WARNING IS ISSUED.

CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT
1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES. REPORTS CAN ALSO BE SENT BY EMAIL TO
CHS.SKYWARN@NOAA.GOV OR THROUGH TWITTER USING #WXREPORT.

&&

LAT...LON 3258 8139 3242 8120 3242 8166 3255 8166
TIME...MOT...LOC 1729Z 273DEG 32KT 3249 8153
Local storm report, Mar 27, 1:29 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
129 PM EDT SUN MAR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0113 PM     TSTM WND DMG     TILLMAN                 32.46N  81.11W
03/27/2011                   JASPER             SC   LAW ENFORCEMENT

            ONE TREE DOWN BLOCKING HIGHWAY 119.

&&

EVENT NUMBER CHS1100173

JHP

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 8:14 PM EDTSevere Thunderstorm WarningCHSHampton, Jasper61 min
Mar 26, 9:22 PM EDTSpecial Weather StatementCHSBeaufort38 min
Mar 27, 9:20 AM EDTSpecial Weather StatementCHSBerkeley40 min
Mar 27, 9:29 AM EDTSevere Thunderstorm WarningCHSBerkeley, Dorchester48 min
Mar 27, 10:09 AM EDTSpecial Weather StatementCHSBerkeley66 min
Mar 27, 12:52 PM EDTSpecial Weather StatementCHSJasper53 min
Mar 27, 12:57 PM EDTSevere Thunderstorm WarningCHSJasper45 min
Mar 27, 1:48 PM EDTSevere Thunderstorm WarningCHSHampton, Jasper26 min
Mar 27, 1:57 PM EDTSevere Thunderstorm WarningCHSBeaufort63 min
Mar 27, 2:58 PM EDTSevere Thunderstorm WarningCHSBeaufort, Jasper62 min
Mar 27, 3:26 PM EDTSevere Thunderstorm WarningCHSBeaufort33 min
Mar 27, 4:02 PM EDTSevere Thunderstorm WarningCHSBeaufort, Jasper58 min
Mar 27, 4:11 PM EDTSevere Thunderstorm WarningCHSJasper64 min
Mar 27, 4:53 PM EDTSevere Thunderstorm WarningCHSBeaufort, Jasper48 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.